Alert archive / New York / River Flood Warnings in 2011
River Flood Warning 35, NWS Albany, NY
NWS Albany, NY issued this river flood warning at Mar 12, 2011, 9:46 AM EST for Albany County, Rensselaer County, Saratoga County, New York. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 12, 2011, 9:46 AM EST (14:46 UTC)
- Expired
- Mar 12, 2011, 9:38 PM EST
- In force
- 12 hr
- Issued by
- NWS Albany, NY
- Flood severity
- Minor
Counties Albany County, NY, Rensselaer County, NY, Saratoga County, NY
The radar
The Albany radar (KENX), 34 km from the middle of the area, began a volume at 14:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Hudson River at Troy (TRYN6).
- Action stage
- 21 ft
- Minor stage
- 21.5 ft
- Moderate stage
- 24 ft
- Major stage
- 27 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01358000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
182
WGUS41 KALY 121446
FLWALY
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
946 AM EST SAT MAR 12 2011
NYC001-083-091-130246-
/O.NEW.KALY.FL.W.0035.110312T1446Z-110313T0659Z/
/TRYN6.1.ER.110312T1333Z.110312T1800Z.110313T0059Z.NO/
946 AM EST SAT MAR 12 2011
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* FLOOD WARNING FOR
THE HUDSON RIVER AT TROY.
* FROM THIS MORNING UNTIL LATE TONIGHT.
* AT 9 AM SATURDAY THE STAGE WAS...21.6 FEET.
* FLOOD STAGE IS 21.5 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS FORECAST TO CONTINUE RISING TO NEAR 22
FEET BY 1 PM SATURDAY. THE RIVER IS FORECAST TO FALL BELOW FLOOD
STAGE AFTER 7 PM SATURDAY. ABRUPT FLUCTUATIONS IN WATER LEVEL
ARE POSSIBLE DUE TO ICE JAMS ON THE MOHAWK RIVER UPSTREAM.
* IMPACT...AT 21.5 FEET...WATER FLOODS ONTO THE MOHAWK WHARF IN
VILLAGE OF WATERFORD.
&&
FLD OBSERVED FORECAST
7 PM 1 AM 7 AM 1 PM 7 PM
LOCATION STG STG DAY TIME SAT SUN SUN SUN SUN
HUDSON RIVER
TROY 21.5 21.6 SAT 09 AM 21.7 20.7 20.4 20.2 19.8
$$1 follow-up statement
212
WGUS81 KALY 130238
FLSALY
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
938 PM EST SAT MAR 12 2011
NYC001-083-091-130308-
/O.CAN.KALY.FL.W.0035.000000T0000Z-110313T0659Z/
/TRYN6.1.ER.110312T1333Z.110312T1845Z.110312T2332Z.NO/
938 PM EST SAT MAR 12 2011
THE FLOOD WARNING IS CANCELLED FOR
THE HUDSON RIVER AT TROY.
* AT 9 PM SATURDAY THE STAGE WAS 21.3 FEET.
* FLOOD STAGE IS 21.5 FEET.
* IMPACT...AT 21.5 FEET...WATER FLOODS ONTO THE MOHAWK WHARF IN
THE VILLAGE OF WATERFORD.
&&
FLD OBSERVED FORECAST
1 AM 7 AM 1 PM 7 PM 1 AM
LOCATION STG STG DAY TIME SUN SUN SUN SUN MON
HUDSON RIVER
TROY 21.5 21.3 SAT 09 PM 21.0 20.4 20.1 19.8 19.5
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this river flood warning went out at Mar 12, 9:05 AM EST, 41 minutes earlier.
Area forecast discussion, Mar 12, 9:05 AM EST, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 905 AM EST SAT MAR 12 2011 .SYNOPSIS... AN UPPER LEVEL DISTURBANCE WILL SLOWLY MOVE NORTHEAST FROM OUR REGION TODAY. ANOTHER ONE WILL MOVE EAST FROM THE GREAT LAKES TO OUR REGION TONIGHT INTO SUNDAY...DRAGGING A COLD FRONT WITH IT. OUR WEATHER WILL REMAIN SOMEWHAT UNSETTLED WITH SNOW SHOWERS...MAINLY NORTH AND WEST OF THE CAPITAL DISTRICT...AND LOTS OF CLOUDS WITH ONLY ISOLATED SHOWERS OF RAIN OR SNOW ELSEWHERE. HIGH PRESSURE WILL THEN BUILD SOUTH FROM HUDSON BAY ON MONDAY TO BRING DRY BUT CHILLY FOR THAT DAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... AS OF 900 AM...SCATTERED SNOW SHOWERS CONTINUE OVER ALL BUT THE SOUTHERN 3 COUNTIES. WEBCAMS SHOW SOME LOCALIZED ACCUMULATING SNOW...EVEN ON SOME ROADS. UPDATE TO INCREASE CLOUDS THROUGHOUT TODAY AND LOWER TEMPERATURES BASED ON SAT PICS...12Z SOUNDING AND LATEST RUC GUIDANCE. CONVECTIVE TEMP ON SOUNDING UPPER 30S SO ANY SUNSHINE THAT WOULD DEVELOP WILL BE SELF DESTRUCTIVE. LOWERED HIGH TEMPS 3-5F ACROSS THE BOARD. KEPT PRECIP TYPE ALL SNOW UNTIL 18Z. THE LATEST EXPERIMENTAL HRRR PRODUCT INDICATES LITTLE IF ANY SHOWER ACTIVITY IN THE HUDSON VALLEYS...WITH THE BEST RETURNS OUT PAST HERKIMER COUNTY THROUGH 700 AM. ONCE THIS SHORT WAVE GOES BY...TODAY SHOULD FEATURE A FAIR AMOUNT OF CLOUDS BUT ONLY ISOLATED TO SCATTERED SHOWERS. THESE WILL BE GENERATED BY LEFTOVER MOISTURE FROM THE DEPARTING UPPER AIR LOW...VERY STEEP LOW LEVEL LAPSE RATES BY THE STRENGTHENING MARCH SUN...WHILE COLD AIR ADVECTION TAKES PLACE AS WELL AS SOME LIMITED MOISTURE OFF LAKE ONTARIO. THE MOST NUMEROUS SNOW SHOWERS WILL REMAIN ACROSS THE ADIRONDACK PARK...WITH MUCH LESS COVERAGE THE CLOSE ONE GETS TO THE MID HUDSON VALLEY. TEMPERATURES TODAY WILL BE A BIT COOLER THAN YESTERDAY...BUT IN MANY CASES...STILL RUNNING A TAD ABOVE NORMAL. LOOK FOR HIGHS TO TOP IN THE LOWER 50S IN THE MID HUDSON VALLEY EAST TO LOWER LITCHFIELD COUNTY...40S MOST OTHER PLACES...EXCEPT 35-40 OVER THE HIGHEST TERRAIN...ESPECIALLY THE ADIRONDACKS. A WEST TO SOUTHWEST WIND WILL AVERAGE 5 TO 15 MPH WITH SOME GUSTS TO 25 MPH. WENT WITH THE USUAL MET/MAV BLEND WITH A FEW TWEAKS HERE AND THERE. *********PREVIOUS NEAR TERM FORECAST********* AS OF 1230 AM...FORECAST ON TRACK AS SCATTERED LIGHT RAIN/SNOW SHOWERS INCREASE ACROSS THE REGION...ESPECIALLY ACROSS HIGHER TERRAIN WHERE MAINLY SNOW SHOWERS WILL FALL. HAVE NOT CHANGED THE PREVIOUS POP/WX GRID FORECASTS...AND HAVE ONLY MADE SOME MINOR ADJUSTMENTS TO THE HOURLY TEMPS AND SKY GRIDS. && .SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/... BY TONIGHT...THE UPPER LEVEL DISTURBANCE THAT WAS PART OF THE HUGE RAINMAKER ON FRIDAY...WILL FINALLY BE OUT OF OUR PICTURE...OVER NORTHEASTERN CANADA. HOWEVER...ON ITS HEELS WILL COME ANOTHER UPPER LEVEL LOW...ALREADY NICELY DEPICTED ON OUR H20 WATER VAPOR LOOP...OVER THE ARROW OF MINNESOTA... HEADING EAST. THIS UPPER AIR LOW...WHILE ALSO MOISTURE STARVED...WILL DRAG A STRONG COLD FRONT ACROSS THE REGION LATE TONIGHT OR EARLY SUNDAY. THIS FRONT WILL HAVE SOME LOW LEVEL CONVERGENCE TO GENERATE UPWARD MOTION...AND WILL LIKELY PRODUCE NUMEROUS SNOW SHOWERS ACROSS THE SOUTHWESTERN ADIRONDACKS DUE TO ADDITIONAL OROGRAPHICAL FORCING THAT COULD PRODUCE AN INCH OR TWO OF SNOWFALL. THE REMAINDER OF THE REGION WILL SEE A SCATTERING OF SNOW SHOWERS...IN MOST CASES NOT PRODUCING ANY REAL ACCUMULATIONS (PERHAPS A DUSTING ACROSS SOUTHERN VERMONT). COLD AIR ADVECTION COUPLE WITH A SOMEWHAT MOIST CYCLONIC FLOW AND STEEPENING LOW LEVEL LAPSE RATES WILL KEEP ISOLATED TO SCATTERED SNOW SHOWERS (MOST NUMEROUS AGAIN ACROSS THE DACKS AND TO A LESSER EXTEND SOUTHERN GREENS AND BERKSHIRES) INTO SUNDAY AND EVEN SUNDAY EVENING. THE REMAINDER OF THE AREA WILL BE MAINLY DRY THOUGH WITH GUSTY NORTHWEST WIND. TEMPERATURES WILL BE 5-10 DEGREES LOWER THAN SATURDAY...GENERALLY 40-45 IN THE HUDSON VALLEY...EXCEPT 45-50 NEAR POUGHKEEPSIE AND TORRINGTON....BUT ONLY 30S MUCH OF THE HIGHER TERRAIN. HIGH PRESSURE WILL DRY AND STABILIZE THE ATMOSPHERE SUNDAY NIGHT AND ESPECIALLY MONDAY AS BUILDS SOUTHEASTWARD FROM HUDSON BAY. SNOW SHOWERS WILL DECREASE IN COVERAGE SUNDAY EVENING AND BE ALL GONE BEFORE MONDAY. TEMPERATURES WILL DIP INTO THE 20S IN THE HUDSON VALLEY...TEENS ELSEWHERE...TYPICALLY CHILLY FOR MARCH. LOTS OF SUNSHINE IS EXPECTED MONDAY WITH DIMINISHING WIND. THE SUN WILL HELP PUSH TEMPS TO BACK UP 40-45 ACROSS MOST OF THE HUDSON VALLEY...BUT ONLY 30S FURTHER NORTH AND WEST OF ALBANY. THE READINGS WILL BE A LITTLE SHY OF THE NORMAL HIGHS FOR MID MARCH. GENERALLY WENT WITH THE MET/MAV BLEND THROUGHOUT. && .LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/... THE LARGE ARCTIC HIGH PRESSURE SYSTEM WILL BEGIN TO MOVE OFFSHORE TUESDAY NIGHT. STILL DRY TUESDAY NIGHT...BUT MILDER...AS A WEAK SOUTHERLY FLOW BEGINS TO TAKE HOLD. LOWS TUESDAY NIGHT WILL GENERALLY BE IN THE 20S. THE SOUTHERLY FLOW INCREASES WEDNESDAY...WHICH ALSO BRINGS AN INCREASE IN MOISTURE OVER THE REGION. A WEAK FRONTAL BOUNDARY MOVING IN FROM THE WEST...WILL COMBINE WITH A WEAK SURFACE LOW MOVING UP ALONG THE EAST COAST...TO BRING SOME PCPN TO THE REGION. THE GFS TENDS ACCENTUATE THE FRONTAL BOUNDARY...WHILE THE ECMWF TENDS TO KEEP THE COASTAL SYSTEM DOMINANT. EITHER WAY...BOTH MODELS INDICATE THIS SYSTEM WILL ONLY PRODUCE LIGHT PCPN...AND ONLY CHANCE POPS HAVE BEEN FORECAST FOR WEDNESDAY AND WEDNESDAY NIGHT. HIGHS ON WEDNESDAY WILL BE IN THE 40S TO LOWER 50S. LOWS WEDNESDAY NIGHT IN THE 20S TO LOWER 30S. A LARGE CANADIAN HIGH WILL ONCE AGAIN PUSH A RIDGE SOUTHWARD INTO OUR THE REGION FOR A BRIEF TIME ON THURSDAY...SO DRY ON THURSDAY WITH HIGHS IN THE MID 40S TO MID 50S. A FAST MOVING CLIPPER SYSTEM WILL BRING THE THREAT OF PCPN THURSDAY NIGHT AND FRIDAY AS A SURFACE LOW MOVES EAST ACROSS SOUTHERN CANADA AND THE ASSOCIATED FRONTAL BOUNDARIES AND UPPER LEVEL SYSTEM BRING MAINLY LIGHT PCPN TO THE REGION. LOWS THURSDAY NIGHT WILL BE IN THE MID 20S TO MID 30S...AND THE HIGHS FRIDAY IN THE MID 40S TO MID 50S. && .AVIATION /12Z SATURDAY THROUGH WEDNESDAY/... GENERALLY VFR CONDITIONS ARE EXPECTED AT THE TAF SITES THROUGH THE TAF PERIOD ENDING AT 12Z SUNDAY. AS AN UPPER LEVEL LOW MOVES ACROSS THE REGION EARLY THIS MORNING...THERE WILL BE SCATTERED SNOW SHOWERS AT THE KGFL/KALB TAF SITES UNTIL ABOUT 14Z WHICH COULD PRODUCE MVFR CONDITIONS. NO SNOW SHOWERS EXPECTED AT KPOU. OTHERWISE...EXPECT A BKN/OVC VFR STRATOCU DECK TO BE OVER THE KGFL/KALB/KPOU TAF SITES THROUGH THE PERIOD...WITH CIGS GENERALLY IN THE 4000 TO 6000 FOOT RANGE. AT KPOU...THE CLOUD DECK MAY OCCASIONALLY BE SCT...ESPECIALLY TONIGHT. SURFACE WINDS WILL INCREASE THIS MORNING AT ALL THREE SITES TO AROUND 10 KTS...WITH GUSTS UP TO 20 KTS BY THIS AFTERNOON. TONIGHT...THE WINDS WILL BECOME LIGHT. OUTLOOK... LATE SAT NIGHT-SUN...VFR/MVFR. CHC OF -SHRA/-SHSN. MON-WED...VFR...NO SIG WX. && .HYDROLOGY... A LOT OF FLOOD WARNINGS CONTINUE ACROSS THE REGION WITH A NEAR RECORD FLOOD EXPECTED AT NORTH CREEK. ICE JAMS CONTINUE TO BE A PROBLEM AS WELL. PLEASE REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR ALL THE FLOOD INFORMATION. THE GOOD NEWS IS THAT VERY LITTLE I ANY ADDITIONAL PRECIPITATION IS EXPECTED OVER THE AREA THIS THROUGH THE WEEKEND. ANY ADDITIONAL PRECIPITATION (EITHER RAIN OR SNOW) WILL NOT HAVE HAVE ANY SIGNIFICANT EFFECT ON THE RIVERS. COLDER AND DRIER WEATHER WILL ALLOW RIVERS AND STREAMS TO SLOWLY RECEDE ALTHOUGH IT MIGHT TAKE UP TO A COUPLE DAYS FOR ALL RIVERS TO DIP BELOW FLOOD STAGE. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...HWJIV NEAR TERM...HWJIV SHORT TERM...HWJIV LONG TERM...GJM AVIATION...GJM HYDROLOGY...HWJIV/RCK
Hazardous weather outlook, Mar 12, 4:13 AM EST, 5 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 413 AM EST SAT MAR 12 2011 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-131200- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY- EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- 413 AM EST SAT MAR 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE REQUESTED TO SEND REPORTS OF ONGOING FLOODING OR ICE JAMS TO THE NATIONAL WEATHER SERVICE VIA TELEPHONE OR THE SEVERE REPORT FORM ON THE INTERNET.
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 8:55 PM EST | River Flood Warning | ALY | Montgomery, Saratoga, Schenectady | 3 hr |
| Mar 12, 12:32 AM EST | River Flood Warning | ALY | Albany, Rensselaer, Saratoga | 4 hr |
| Mar 12, 2:31 PM EST | Areal Flood Warning | ALY | Albany, Saratoga, Schenectady | 23 hr |
Nearby
River Flood Warnings in New York, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.